Hearing management

Question
Posted by: CHARLOTTE | 2012-10-01

Q.

hearing problem

my brother developed hearing loss the last two weeks due to TB injection drugs, is it possible for him to hear again after they detoxed the drug in his system again?

Expert's Reply

A.

Hearing Expert

Hi Charlotte!

I hope that you are well. Most drugs used in the treatment of TB is ototoxic and as a result, it does affect hearing. The duration of treatment {which needs to be discussed with the attending doctor}, also does have a direct impact on hearing. It is imperative that your brother does not default on treatment for the prescribed duration. There is some possibility for your brother's hearing to recover a little, however this is circumstantial. The type of hearing loss caused by TB treatment affects the inner ear. It is important that your brother visit an Audiologist for routine hearing assessments and follow ups, so that his hearing may be monitored closely. Based on these results the attending doctor may consider adjusting the dosage of treatment.

Kind regards...

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: Hearing Care | 2012-10-13

Hi Charlotte!

I hope that you are well. Most drugs used in the treatment of TB is ototoxic and as a result, it does affect hearing. The duration of treatment {which needs to be discussed with the attending doctor}, also does have a direct impact on hearing. It is imperative that your brother does not default on treatment for the prescribed duration. There is some possibility for your brother's hearing to recover a little, however this is circumstantial. The type of hearing loss caused by TB treatment affects the inner ear. It is important that your brother visit an Audiologist for routine hearing assessments and follow ups, so that his hearing may be monitored closely. Based on these results the attending doctor may consider adjusting the dosage of treatment.

Kind regards...

Reply to Hearing Care

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.